MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 786414
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the stent was unable to be removed.It was stated that the stent was found covered with calculi during the examination in the patient after one month of the placement.The stent was then broken by holmium laser and removed.
 
Event or Problem Description
It was reported that the stent was unable to be removed.It was stated that the stent was found covered with calculi during the examination in the patient after one month of the placement.The stent was then broken by holmium laser and removed.Per follow up via ibc on 16nov2021, the patient was indwelled with the stent for one and a half months and was found to have long calculi.A holmium laser was used to interrupt the pigtail of the stents and the stent was removed.Both stents were used in the same patient who had two indwelled ureteral stents in the ipsilateral ureter.There was no patient injury.
 
Additional Manufacturer Narrative
The reported event is inconclusive since no sample was returned.A potential root cause for this event could be due to the design of the device.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12784089
Report Number1018233-2021-07148
Device Sequence Number19831637
Product Code FAD
UDI-Device Identifier10801741015004
UDI-Public(01)10801741015004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2025
Device Model Number786414
Device Catalogue Number788626
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer04/13/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown